Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
128 Doctors are Online

How long Metoprolol tartrate stay in our system?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2013
Answered : 1242 Questions
Question
Yes, when you stop taking metoprolol tartrate how long does it take clear your body of any of the medicine's side effects. What are the reactions to your system when stopping the use of this medication. I have been taking 100 mg daily, I have reduced my dosage slowly and now I am in my fourth day without any medication. I don 't seem to have any noticeable side effects.
Posted Sun, 3 Aug 2014 in Medicines and Side Effects
 
 
Answered by Dr. Rovena Murati 2 hours later
Brief Answer:
After 1-2 days the drug is cleared off your body.

Detailed Answer:
Hello!
I read carefully your query and understand your concern.

The presence of the drug in the system depends on the half life of the drug.
The elimination half-life of Metoprolol is 3 to 7 hours.

The rule is that any kind of drug you take needs around 5 half lives to be totally cleared off your systems.

In your case since the half-life of Metoprolol is 3-7 hours ,it would be out your body after 15- 35 hours, means after 2 days since last dose of Metoprolol.

Reducing slowly the dosage of a b-blocker (Metoprolol) is the safest way to stop taking Metoprolol and no side effects are noticed.
Stopping suddenly metoprolol can make the disease for which it is used worse :high blood pressure,angina pectoris etc.

Since this is the fourth day without Metoprolol ,you can be sure you don't have it in your system and since you are feeling well ,you have nothing to worry about.
Since it is no longer in your body ,it can't cause any side effect.
Metoprolol doesn't cause any long-term side effects.

Hope my answer has helped.
Let me know if you have ant additional question or doubt to clarify,I will be happy to assist you further.

Regards!
Dr.Rovena Murati
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor